Hydrocodone and Physical Distress

Hydrocodone is an opioid painkiller that is typically used in combination with acetaminophen. Using this substance can lead to physical distress, especially if the user becomes addicted. Hydrocodone addiction can develop when a user experiences a sense of wellbeing after taking the drug. Eventually, the individual becomes physically and psychologically dependent on the substance and uses it compulsively. However, even individuals who use hydrocodone per a doctor’s instructions may experience physically distressing side effects such as the following:

  • Drowsiness
  • Dizziness
  • Lightheadedness
  • Nausea
  • Vomiting
  • Itching
  • Dry throat
  • Difficulty urinating

When hydrocodone side effects are severe or persistent, an individual should inform his or her doctor. Compulsive use of hydrocodone, or addiction, can increase the severity of these effects. Addiction also poses the risk of overdose. Recreational use among non-addicted users can also lead to overdose, especially in users who have a low tolerance for opiates.

Recreational Hydrocodone Use May Result in Overdose

Hydrocodone overdose occurs when an individual takes a large amount of the substance and experiences negative physical effects as a result. The amount of hydrocodone that leads to an overdose varies depending on the individual’s previous use of narcotics. Users who are hoping to get high are more likely to take dangerously large doses than users who are taking the medication under the direction of a doctor. Therefore, individuals who use hydrocodone recreationally are more likely to experience an overdose than individuals who use hydrocodone for medical reasons.

How Hydrocodone Overdose Becomes Dangerous

Hydrocodone overdose can become dangerous when it causes an individual’s breathing to be slow or shallow. If medical treatment is not administered quickly enough, a hydrocodone overdose may eventually cause an individual’s breathing to stop. Hydrocodone is often combined with acetaminophen, a substance that is harmful to the liver in large quantities. Overdosing on a combination of hydrocodone and acetaminophen may result in liver damage. If you or someone you know has taken too much hydrocodone, seek emergency medical attention.

Need Help Finding High Quality Addiction Treatment?

If you or someone you love is addicted to hydrocodone, we would like to help you find a treatment program that can lead to successful addiction recovery. Please call our toll-free helpline to learn more about your options for high quality hydrocodone addiction treatment. We are available 24/7 to take your call and help you pursue recovery, so please feel free to call us right now.